MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0230
Medical Device Problem Codes Degraded (1153); Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by mps: "i covered a hip revision today due to trunnionosis failure in the right hip w/ dislocation (head dissociation)." spoke to mps.A stem, head and liner were revised.Explant picture for the liner shows damage on the rim.The mps cannot confirm if that damage was present in situ or if it is explant damage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation and trunnionosis involving a accolade stem was reported.The event of disassociation was confirmed but trunnionosis was not.Method & results -product evaluation and results: visual inspection: the device was not returned however photographs were provided for review.A review of the provided photographs indicated recently explanted devices covered in blood and tissue.Explantation damage observed on the insert.There is nothing remarkable on the head and stem.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "this inquiry presents a case of femoral head disassociation and reported trunnionosis.This process occurs between the trunnion of the femoral implant and the femoral head.As i mentioned above causes of this phenomenon are multifactorial including surgical technique, patient factors and implant factors.I can confirm that the event of disassociation occurred because i was able to review an x-ray which showed disassociation.I cannot confirm trunnionosis with the information provided.I cannot confirm the root cause for certain.The causes of disassociation are multifactorial as i noted above." -device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported the patient was revised due to disassociation of the head and stem and trunnionosis.The device was not returned however photographs were provided for review.A review of the provided photographs indicated recently explanted devices covered in blood and tissue.Explantation damage observed on the insert.There is nothing remarkable on the head and stem.A review of medical records with a clinical consultant indicated "this inquiry presents a case of femoral head disassociation and reported trunnionosis.This process occurs between the trunnion of the femoral implant and the femoral head.As i mentioned above causes of this phenomenon are multifactorial including surgical technique, patient factors and implant factors.I can confirm that the event of disassociation occurred because i was able to review an x-ray which showed disassociation.I cannot confirm trunnionosis with the information provided.I cannot confirm the root cause for certain.The causes of disassociation are multifactorial as i noted above."no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14839526
Report Number0002249697-2022-00935
Device Sequence Number4743855
Product Code LPH
UDI-Device Identifier04546540510679
UDI-Public04546540510679
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6021-0230
Device Catalogue Number6021-0230
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale